Looking for second opinion. red patches on my penis

Patient

Q: I have this reoccurring issue with red patches showing up on my penis.

I have seen my doctor about this a few times and he said it was eczema, but I guess I'm just looking for another opinion as it is a cause of anxiety for me.

It happens every couple of months.

I tend to get an itchy feeling on my scrotum and a sort of dull pain in my testicle (not really painful, but a sensation of sorts, not really sure how to describe it), as well the same type of sensation going up and down the back of my thigh, sot of where my hamstring area is.

It usually only lasts a day, then typically the next morning I will see a red patch on the shaft of my penis. More of a red blotch.

This blotch will turn into a bump some times just one bump sometime a few tiny bumps.
There is no discharge or pain, and they don't seem to be blisters.

When I saw my doctor I had him test for herpes, which he did with a swab test. He was sure that it wasn't herpes but I insisted he test anyways. The test came back negative. I have been with the same person for 6 years and prior to that have been in long term relationships so not really at risk of getting a STD.

Once the patch shows up it usually goes away within 3-5 days.

But it has been an ongoing thing for quite awhile.

Could it be simply eczema? Why does it keep coming back? Could it be a yeast infection?

Would just like to know for sure what this is to see if I can stop it from happening.

Symptoms:  Slight itching and a slight dull pain, upset stomach but that could be from stress
Doctor

A:   Thank you for writing to us.

Eczema is the inflammation of the skin. The inflammation will cause the redness and itching that you are having. It is possible that you are having a reaction because of some of the substances you are using.

You can try taking Tablet Levocetirizine which would help to remove the rash or allergic reaction. If the rash goes away in a day of taking the tablet, then you are getting the rash because of some allergen in the body.

You need to start to understand what is causing the rash. A common cause can be using of latex condoms. You can try stopping latex condoms. If the rash stops, then you have an allergy to latex and you should avoid using it.

I hope this helps you. All the best.

Related Q&A

Q: I had unprotected oral and protected vaginal sex with a sex worker. I had unprotected vaginal sex with my wife ( who...

Q: Hi, I have a friend who is claiming that she received a series of infections after we (accidentally) had unprotected ...

Q: I have blisters on the shaft of my penis? I have had a sti check after the last time I had sex and I had chalmidea bu...

Q: Was having testicul pain and frequent urination, went to urgent care the took a "clean catch" urine sample...

Q: The guy I started dating had hpv genital warts in 2011 and had them burnt off my a doctor. He hasn't seen any warts ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews